Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2005, 7:36 PM CST for Douglas County, Moultrie County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 7:36 PM CST (01:36 UTC)
- Expired
- Mar 30, 2005, 8:15 PM CST
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Douglas County, IL, Moultrie County, IL
The radar
The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:55 PM CST | Tornado Watch | SPC | 7 hr |
| Mar 30, 7:30 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 310136
SVRILX
ILC041-139-310215-
/O.NEW.KILX.SV.W.0022.050331T0136Z-050331T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
736 PM CST WED MAR 30 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MOULTRIE COUNTY IN CENTRAL ILLINOIS
DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 815 PM CST
* AT 731 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR BETHANY...OR ABOUT 10 MILES WEST OF
SULLIVAN...AND WAS MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOVINGTON
ARTHUR
TUSCOLA
ARCOLA
CAMARGO
VILLA GROVE
OTHER LOCATIONS IN THE WARNING INCLUDE...CADWELL...BOURBON...
GARRETT...LAKE CITY AND CHESTERVILLE.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3974 8880 3959 8881 3959 8857 3972 8805
3989 8815
$$
MILLER2 follow-up statements
000
WWUS53 KILX 310156
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
756 PM CST WED MAR 30 2005
ILC041-139-310215-
/O.CON.KILX.SV.W.0022.000000T0000Z-050331T0215Z/
MOULTRIE-DOUGLAS-
756 PM CST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CST FOR
NORTHERN MOULTRIE AND DOUGLAS COUNTIES...
AT 752 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR ARTHUR...OR ABOUT 12 MILES NORTHEAST OF
SULLIVAN...MOVING NORTHEAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
ARTHUR.
ARCOLA.
TUSCOLA.
VILLA GROVE.
CAMARGO.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3974 8880 3959 8881 3959 8857 3972 8805
3989 8815
$$
BAK000
WWUS53 KILX 310213
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
813 PM CST WED MAR 30 2005
ILC041-139-310223-
/O.EXP.KILX.SV.W.0022.000000T0000Z-050331T0215Z/
MOULTRIE-DOUGLAS-
813 PM CST WED MAR 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MOULTRIE AND DOUGLAS
COUNTIES EXPIRES AT 815 PM CST...
AT 809 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM. REMAIN
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3974 8880 3959 8881 3959 8857 3972 8805
3989 8815
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 1:15 PM CST, 6 hours 21 minutes earlier.
Area forecast discussion, Mar 30, 1:15 PM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 115 PM CST WED MAR 30 2005 .DISCUSSION...LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER IOWA...WITH A PRE FRONTAL TROF EXTENDING SOUTH THROUGH CENTRAL MISSOURI AND ARKANSAS...AND A COLD FRONT EXTENDING SOUTHWEST INTO THE CENTRAL PLAINS. ALOFT...A BROAD UPPER TROF WAS OVER THE MID SECTION OF THE NATION...WITH A VIGOROUS SHORT WAVE EMBEDDED IN THE FLOW OVER THE EAST CENTRAL PLAINS/WESTERN MIDWEST. OBVIOUS VERY SHORT TERM FORECAST CONCERN IS SEVERE WEATHER THREAT THIS EVENING UNTIL FRONTAL PASSAGE. OTHER CONCERNS REVOLVE AROUND PRECIPITATION CHANCES FRIDAY AS A LOW DEVELOPS OVER THE SOUTHERN PLAINS ON THE TAIL OF THE OLD FRONTAL BOUNDARY AND LIFTS NORTHEAST. 12Z MODELS IN FAIRLY GOOD OVERALL AGREEMENT...THOUGH THERE ARE STILL DIFFERENCES IN THE TRACK OF THE SOUTHERN PLAINS LOW FRIDAY AND HOW FAR NORTHWEST THE PRECIPITATION WITH THIS FEATURE EXTENDS. WILL TEND TO GO WITH A MIDDLE OF THE ROAD SOLUTION WITH THIS PRECIPITATION THREAT. GUIDANCE TEMPERATURES GENERALLY CLOSE AND REASONABLE...SO WILL GO WITH A BLEND. SHORT TERM...TONIGHT THROUGH SATURDAY... TONIGHT...18Z ILX SOUNDING SHOWED THE EXPECTED AMOUNT OF INSTABILITY WITH CAPE VALUES AROUND 1500 J/KG AND LI VALUES AROUND -5. WINDS WERE ALSO STRONG AS EXPECTED WITH 50+ KNOT VELOCITIES EXTENDING NEARLY AS LOW AS 800 MB. SOME TURNING OF THE WIND IS NOTED BELOW 850 MB. DYNAMIC AND THERMODYNAMIC FORCING WILL REMAIN GOOD UNTIL FROPA THIS EVENING...SO WILL OBVIOUSLY KEEP THREAT FOR SEVERE THUNDERSTORMS IN FORECAST AHEAD OF THE TROF/FRONT THIS EVENING. AFTER FROPA WE SHOULD BE LARGELY DRY SLOTTED AS THE UPPER AND SURFACE SYSTEMS CONTINUE TO LIFT NORTHEAST. SOME WRAP AROUND CLOUDS ARE POSSIBLE ACROSS NORTHERN SECTIONS OF FORECAST AREA. THURSDAY AND THURSDAY NIGHT...THE SURFACE FLOW WILL BECOME INCREASINGLY NEUTRAL AS THE SURFACE LOW CONTINUES TO LIFT NORTHEAST. AT THE SAME TIME...SHORT WAVE RIDGING WILL BUILD IN ALOFT. MEANWHILE...A VIGOROUS SOUTHERN STREAM SHORT WAVE WILL DIVE INTO THE MEAN TROF AND START TO DEVELOP A LOW OVER THE SOUTHERN PLAINS (THIS LOW WILL NOT IMPACT REGION UNTIL FRIDAY). FRIDAY...SOUTHERN STREAM WAVE AND ASSOCIATED SURFACE LOW WILL LIFT NORTHEAST ALONG AND SOUTH OF THE OHIO RIVER VALLEY. THE DEFORMATION ZONE ON THE NORTHWEST SIDE OF THIS SYSTEM WILL STILL BRING A CHANCE OF RAIN TO SOUTHERN SECTIONS OF FORECAST AREA. ALSO...A WEAK NORTHERN STREAM WAVE WILL ATTEMPT TO PHASE WITH THE MEAN TROF AND BRING A SLIGHT CHANCE OF RAIN TO AREAS NORTH OF THE MAIN SYSTEM. FRIDAY NIGHT AND SATURDAY...UPPER AND SURFACE RIDGING WILL BUILD INTO THE REGION AND BRING A RETURN TO QUIETER WEATHER. LONG TERM...SUNDAY THROUGH WEDNESDAY...MODELS/ENSEMBLES IN REASONABLE AGREEMENT THROUGH THE PERIOD...THOUGH A BIT MORE SPREAD SHOWS UP TOWARD WEDNESDAY. UPPER FLOW RATHER ZONAL THROUGH MONDAY... THEN A VIGOROUS WAVE DIVES INTO THE PLAINS FOR TUESDAY/WEDNESDAY. AT THE SURFACE...HIGH PRESSURE IS IN PLACE THROUGH MONDAY...WHILE A COLD FRONT PUSHES IN WITH THE UPPER WAVE FOR TUESDAY/WEDNESDAY. HAVE MAINTAINED A CHANCE OF SHOWERS TUESDAY INTO WEDNESDAY AS THE FRONT APPROACHES. TEMPERATURES WILL BE ABOVE SEASONAL NORMS THROUGH THE PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... .IL...NONE. && BAK
Hazardous weather outlook, Mar 30, 10:50 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1050 AM CST WED MAR 30 2005 ILZ027>031-036>038-040>043-047>053-311200- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN- MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...DECATUR...GALESBURG... HAVANA...JACKSONVILLE...LINCOLN...PEORIA... SPRINGFIELD AND TAYLORVILLE 1050 AM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG LOW PRESSURE SYSTEM WILL DEEPEN AND MOVE INTO NORTHEAST IOWA BY THIS EVENING. AHEAD OF THIS SYSTEM...GUSTY SOUTHERLY WINDS WILL TRANSPORT WARM MOIST AIR INTO THE REGION. THIS MOISTURE WILL COMBINE WITH A STRONG COLD FRONT TO PRODUCE THUNDERSTORMS ACROSS THE AREA BY THIS AFTERNOON AND CONTINUING INTO THIS EVENING. THESE STORMS WILL DEVELOP RAPIDLY AND MOVE QUICKLY TO THE NORTHEAST AT AROUND 45 MPH. THERE IS A MODERATE RISK THAT THESE STORMS WILL BE SEVERE...WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. THERE IS ALSO AN ISOLATED THREAT OF TORNADOES ACROSS THE AREA WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH 8 PM TODAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. ILZ044>046-054>057-061>063-066>068-071>073-311200- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE...MATTOON AND SHELBYVILLE 1050 AM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG LOW PRESSURE SYSTEM WILL DEEPEN AND MOVE INTO NORTHEAST IOWA BY THIS EVENING. AHEAD OF THIS SYSTEM...GUSTY SOUTHERLY WINDS WILL TRANSPORT WARM MOIST AIR INTO THE REGION. THIS MOISTURE WILL COMBINE WITH A STRONG COLD FRONT TO PRODUCE THUNDERSTORMS ACROSS THE AREA BY THIS AFTERNOON AND CONTINUING INTO THIS EVENING. THESE STORMS WILL DEVELOP RAPIDLY AND MOVE QUICKLY TO THE NORTHEAST AT AROUND 45 MPH. THERE IS A MODERATE RISK THAT THESE STORMS WILL BE SEVERE...WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. THERE IS ALSO AN ISOLATED THREAT OF TORNADOES ACROSS THE AREA WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 2 AND 8 PM THIS AFTERNOON AND INTO THIS EVENING. && A CONFERENCE CALL FOR ESDA DIRECTORS AND THE MEDIA WILL BE CONDUCTED AT 1100 AM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. HUETTL/HJS/AUTEN
In the hours before
Local storm report, Mar 30, 6:28 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
628 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL 2 W EL PASO 40.74N 89.05W
03/30/2005 0.75 INCH WOODFORD IL EMERGENCY MNGR
&&
OUSLEYLocal storm report, Mar 30, 6:36 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
636 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND DMG 1 E CARLOCK 40.58N 89.11W
03/30/2005 MCLEAN IL EMERGENCY MNGR
POWER LINES DOWN ON HWY 150 EAST OF CARLOCK.
&&
OUSLEYLocal storm report, Mar 30, 6:42 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL LATHAM 39.97N 89.16W
03/30/2005 1.00 INCH LOGAN IL EMERGENCY MNGR
&&
OUSLEYLocal storm report, Mar 30, 6:43 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
643 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL LATHAM 39.97N 89.16W
03/30/2005 1.00 INCH LOGAN IL EMERGENCY MNGR
&&
OUSLEYLocal storm report, Mar 30, 6:59 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
659 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 6 NE BLOOMINGTON 40.54N 88.89W
03/30/2005 1.75 INCH MCLEAN IL TRAINED SPOTTER
NEAR LAKE BLOOMINGTON
&&
OUSLEYLocal storm report, Mar 30, 7:02 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
702 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 6 N LEXINGTON 40.73N 88.78W
03/30/2005 2.75 INCH MCLEAN IL EMERGENCY MNGR
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:29 PM CST | Severe Thunderstorm Warning | ILX | Christian, Macon | 32 min |
| Mar 30, 6:39 PM CST | Severe Thunderstorm Warning | ILX | McLean | 37 min |
| Mar 30, 6:44 PM CST | Severe Thunderstorm Warning | ILX | DeWitt | 31 min |
| Mar 30, 7:31 PM CST | Severe Thunderstorm Warning | ILX | Champaign, McLean, Piatt | 59 min |
| Mar 30, 7:48 PM CST | Severe Thunderstorm Warning | ILX | Cumberland, Effingham | 42 min |
| Mar 30, 8:30 PM CST | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper | 66 min |
| Mar 30, 9:04 PM CST | Severe Thunderstorm Warning | ILX | Clark | 58 min |
| Mar 30, 9:32 PM CST | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 58 min |
| Mar 30, 9:47 PM CST | Severe Thunderstorm Warning | ILX | Crawford | 58 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.